MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Lack of Effect (4065)
Health Effect - Clinical Codes Anemia (1706); Arrhythmia (1721); Atrial Fibrillation (1729); Dyspnea (1816); Nausea (1970); Tachycardia (2095); Vomiting (2144); Pericardial Effusion (3271); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical study patient id: (b)(6).It was reported that on (b)(6) 2021, a 30mm rigid saddle ring was chosen for procedure.An abbott ring sizer set was used during the procedure.The mitral valve repair included a bilateral leaflet repair as well as a chordal replacement with artificial chordae or suture.There were no intraprocedural adverse events noted.Post procedure, a pericardial effusion was discovered, and a drainage of the pericardium was then performed in the operating room.The patient was also diagnosed with sick sinus syndrome (sss), and a permanent dual-chamber pacemaker was implanted.
 
Event or Problem Description
Clinical study patient id: (b)(6).It was reported that on (b)(6) 2021, a 30mm rigid saddle ring was chosen for procedure.An abbott ring sizer set was used during the procedure.The mitral valve repair included a bilateral leaflet repair as well as a chordal replacement with artificial chordae or suture.There were no intraprocedural adverse events noted.Post procedure, a pericardial effusion was discovered, and a drainage of the pericardium was then performed in the operating room.The patient was also diagnosed with sick sinus syndrome (sss), and a permanent dual-chamber pacemaker was implanted.Subsequent to the previously filed report, additional information was received that on (b)(6) 2021 after the 30mm rigid saddle ring was implanted, post procedure but prior to discharge from hospital, an echocardiogram was performed which revealed lower wall ischemia on (b)(6) 2021.A coronary angiogram was performed, and no ischemia was visualized.On (b)(6) 2021, the patient experienced nausea, vomiting, and new onset atrial fibrillation.On 4 august 2021, a pericardial effusion was discovered, which was treated with a pericardial drainage.The pericardial effusion did not lead to cardiac tamponade.There was no reported cause of the pericardial effusion.On 4 august 2021, the patient also experienced anemia, and patient was transfused 2 units of red packed blood cells.On (b)(6) 2021, the patient experienced atrial fibrillation with ventricular tachycardia.On (b)(6) 2021, the patient complained of dyspnea on exertion, and a permanent pacemaker was implanted.The patient was later diagnosed with mitral valve plasty failure with severe mitral valve insufficiency.On (b)(6) 2022, the patient had a mitral valve replacement.The 30mm rigid saddle ring was explanted due to mitral regurgitation.A bioprosthetic valve was implanted.A tricuspid valve repair was also performed during surgery.
 
Additional Manufacturer Narrative
An event of pericardial effusion and sick sinus syndrome after implant of a rigid saddle ring was reported.Also reported was that one year after the ring was implanted the ring was explanted and replaced with a prosthetic valve due to regurgitation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field showed no indication of device malfunction.It was indicated that the pericardial effusion and the sick sinus syndrome were due to the implant procedureh6 health effect - clinical code: 1721 code removed.Codes 1729, 2095, 1702, 4451, 1970, 2144, and 1816 were added.H6 health effect - impact code: 4607 code and 4641 code added.H6 medical device problem code: 2993 code removed.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14517033
Report Number2135147-2022-00319
Device Sequence Number6531248
Product Code KRH
UDI-Device Identifier05414734009447
UDI-Public05414734009447
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-30
Device Lot Number7907090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight81 KG